Pembrolizumab‐Induced Morphea in a Patient With Metastatic Urothelial Carcinoma
Abstract
Introduction: Immune checkpoint inhibitors, such as pembrolizumab, are increasingly used in high-grade urothelial carcinomas. Immune checkpoint inhibitors are known to cause immune-related adverse events (irAEs), often involving the skin. Case Presentation: Reported is a 59-year-old woman with metastatic high-grade urothelial carcinoma of the right renal pelvis previously treated with chemoradiation and surgery. She developed morphea 1.5 years after initiating pembrolizumab therapy. The patient presented with violaceous, indurated plaques and paresthesias of the lower extremities. Biopsies revealed thickened collagen bundles and perivascular inflammation. MRI excluded eosinophilic fasciitis. She was diagnosed with pembrolizumab-induced morphea and treated with methotrexate and topical corticosteroids, leading to partial improvement. Conclusion: As immunotherapy becomes more widely used in urologic oncology, recognition of rare cutaneous irAEs such as morphea is crucial for timely diagnosis and management.
Fields of Study & Subjects
Cancer Immunotherapy and Biomarkers
Cancer Diagnosis and Treatment
Renal cell carcinoma treatment
Publication details
- Journal / source
- Case Reports in Urology
- Publisher
- Wiley
- Volume
- 2026
- Issue
- 1
- Pages
- 2930700–2930700
- Publication date
- 1 January 2026
- Language
- EN